Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 81, NWS Memphis, TN

April 5, 2018Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 5, 2018, 11:41 AM CDT for Monroe County, Mississippi. It took effect at Apr 7, 2018, 6:36 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2018, 11:41 AM CDT (16:41 UTC)
In effect from
Apr 7, 2018, 6:36 AM CDT
Expired
Apr 7, 2018, 8:23 PM CDT
In force
14 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 18.96 ft at Apr 7, 2018, 7:00 AM CDT.

actionminormoderate15202504/0504/0604/0704/0804/09
Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 5, 9:57 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 5, 9:57 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
957 AM CDT Thu Apr 5 2018

.DISCUSSION...

Skies are partly cloudy across the forecast area this morning with
temperatures in the 40s to lower 50s. Another pleasant afternoon
is in store across the region as temperatures warm into the 60s.
Will update forecast to remove some morning wording.

ARS

&&

.PREV DISCUSSION... /issued 331 AM CDT Thu Apr 5 2018/

Freezing temperatures across portions of the region this
hour...with clear to mostly clear skies and calm or light winds.
Freeze and frost conditions will continue until mid morning.

For today and tonight...after a cold start temperatures will
modify nicely this afternoon...with most highs in the 60s. Surface
high pressure in eastern Kentucky will slide off the Mid-Atlantic
Coast by this evening...bringing light southerly winds and mostly
sunny skies to the area. Thicker cloud cover will move into the
Midsouth tonight with a few light showers erupting as a warm
front starts to materialize in the Red River Valley and the
ARKLATEX. Lows tonight will generally be in the 40s.

Friday and Saturday...active period as models show the
aforementioned warm front intersecting a descending cold front
with a series of surface waves riding along the boundary.
Precipitation is expected to increase in coverage and intensity on
Friday...with a few embedded T-storms in the late afternoon and
evening. Some of these storms could be strong as the boundary
sinks south across east-central Arkansas and north Mississippi.
Recent snowfall in the Plains and Midwest will contribute to a
strong surface high push from that region...usher in near freezing
air into the northern Midsouth counties by midnight. Models
indicate enough just enough lingering QPF to bring a rain and snow
mix and maybe an hour or two of sleet to points north of I-40.
Accumulations will be tough however...given the warmer ground
temperatures. However there is a chance for a light dusting along
the Kentucky border. In addition a strong northeast gradient will
set-up Friday evening that may prompt the need for a wind
advisory in the Delta. Precipitation should exit east before
sunrise Saturday leaving a cold raw day in it's wake. Many places
will struggle to see highs of 50F...with midday wind chills stuck
in the mid and upper 30s. Freeze and frost headlines anticipated
Saturday night as winds decouple.

Sunday and Monday...models in agreement for a persistent cool
pattern east of the Continental Divide. The next shortwave in the
fast upper flow will slide through the Mid- Mississippi and Ohio
River Valleys...with light rainfall moving into the Midsouth
Sunday evening and exiting by Monday evening.

Midweek...long-range model solutions show a brief dry period for
Tuesday with temperatures about 5 degrees below normal. A warm up
begins Wednesday of next week as upper level heights build in
from the west. The next disturbance to flatten this ridge will
arrive next Thursday. 60+ dewpoints will allow for a few T-storms.

JAB

&&

.AVIATION.../12z TAFs/

VFR conditions will prevail through today and tonight. South winds
between 6-10 kts...with some higher gusts possible at KJBR today.
Winds should diminish this evening and become light and variable
overnight.

By Friday morning, clouds will lower to MVFR along with increased
rain chances. Winds will again increase to 8 kts or greater from
the south.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Apr 5, 8:28 AM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
828 AM CDT Thu Apr 5 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061530-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
828 AM CDT Thu Apr 5 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A few strong thunderstorms will be possible across east-central
Arkansas and north Mississippi Friday late afternoon and evening.

Strong northeast winds may prompt the need for a wind advisory in
the Delta Friday night.

Freezing temperatures will be possible from northeast Arkansas,
through the Missouri Bootheel into northwest Tennessee toward
sunrise Saturday. These near freezing temperatures may be
accompanied by light mixed wintry precipitation...with light
accumulations possible closer to the Kentucky border.

Freezing temperatures will likely occur over most of the Mid-South
early Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:41 AM CDTRiver Flood WarningMEGTate, Tunica67 hr
Apr 5, 11:41 AM CDTRiver Flood WarningMEGTallahatchie4 days
Apr 5, 11:41 AM CDTRiver Flood WarningMEGTallahatchie3 days

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.